Alert archive / California / Frost Advisories in 2012

Frost Advisory 1, NWS Sacramento, CA

November 9, 2012

NWS Sacramento, CA issued this frost advisory at Nov 9, 2012, 3:06 PM PST. It took effect at Nov 11, 2012, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 3:06 PM PST (23:06 UTC)
In effect from
Nov 11, 2012, 12:00 AM PST
Expired
Nov 11, 2012, 7:59 AM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS76 KSTO 092306
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
306 PM PST FRI NOV 9 2012

...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA
FOOTHILLS SUNDAY MORNING...

.A COLD LOW PRESSURE SYSTEM IS CURRENTLY MOVING THROUGH NORTHERN
CALIFORNIA. AFTER THIS SYSTEM EXITS THE REGION...THE COMBINATION
OF CLEARING SKIES AND LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS.
AREAS OF FROST ARE EXPECTED TO FORM ACROSS MUCH OF THE SACRAMENTO
VALLEY AND ALONG THE SIERRA FOOTHILLS SUNDAY MORNING. 

CAZ015>017-101400-
/O.NEW.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
306 PM PST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
8 AM PST SUNDAY.

* TEMPERATURES: UPPER 20S TO MID 30S ACROSS THE VALLEY.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: CHICO...REDDING...SACRAMENTO...AUBURN.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO
  LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD
TAKE EXTRA CAUTION ON ROADWAYS. 

&&

$$

CAZ066-067-101400-
/O.NEW.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...PARADISE
306 PM PST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY BELOW 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST
ADVISORY BELOW 2000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
SATURDAY NIGHT TO 8 AM PST SUNDAY.

* TEMPERATURES: MID TO UPPER 20S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PARADISE...AUBURN.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO
  LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD
TAKE EXTRA CAUTION ON ROADWAYS. 

&&

$$
4 follow-up statements
753 
WWUS76 KSTO 101037
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
237 AM PST SAT NOV 10 2012

...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND
SIERRA FOOTHILLS SUNDAY MORNING...

.A COLD LOW PRESSURE SYSTEM IS TRACKING EASTWARD ACROSS NORTHERN
CALIFORNIA TODAY. THIS SYSTEM IS FORECAST TO EXIT THE REGION BY THIS
EVENING. CLEARING SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED
WITH LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. AREAS OF FROST
ARE EXPECTED TO FORM SUNDAY MORNING ACROSS MUCH OF THE SACRAMENTO
AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA
FOOTHILLS.

CAZ018-019-110000-
/O.EXA.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
237 AM PST SAT NOV 10 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY.

* TEMPERATURES: LOW TO MID 30S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD
TAKE EXTRA CAUTION ON ROADWAYS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ015>017-110000-
/O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
237 AM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* TEMPERATURES: UPPER 20S TO MID 30S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: CHICO...REDDING.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD
TAKE EXTRA CAUTION ON ROADWAYS.

&&

$$

CAZ066-067-110000-
/O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...PARADISE
237 AM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY BELOW 2000 FEET...

* TEMPERATURES: MID 20S TO LOWER 30S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PARADISE.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD
TAKE EXTRA CAUTION ON ROADWAYS.

&&

$$
458 
WWUS76 KSTO 102220
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
220 PM PST SAT NOV 10 2012

...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND
SIERRA FOOTHILLS SUNDAY MORNING...

.A COLD LOW PRESSURE SYSTEM WILL BE EXITING THE REGION THIS
EVENING. CLEAR SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH
LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. AREAS OF FROST ARE
EXPECTED TO FORM SUNDAY MORNING ACROSS MUCH OF THE SACRAMENTO AND
NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA
FOOTHILLS AND OVER THE LOWER ELEVATIONS OF LAKE COUNTY.

CAZ064-111200-
/O.EXA.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
220 PM PST SAT NOV 10 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY BELOW 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST
ADVISORY BELOW 2000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM PST SUNDAY. 

* TEMPERATURES: UPPER 20S TO LOWER 30S FOR VALLEY LOW SPOTS.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LAKEPORT

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO
  LIVESTOCK AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ015>019-111200-
/O.EXT.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
220 PM PST SAT NOV 10 2012

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY.

* TEMPERATURES: RANGING FROM THE UPPER 20S OVER THE NORTHERN
  SACRAMENTO VALLEY TO THE LOW TO MID 30S ELSEWHERE IN THE 
  VALLEY.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO...REDDING

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO
  LIVESTOCK AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ066-067-111200-
/O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...PARADISE
220 PM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY BELOW 2000 FEET...

A FROST ADVISORY BELOW 2000 FEET REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM PST SUNDAY. 

* TEMPERATURES: UPPER 20S TO LOWER 30S FOR VALLEY LOW SPOTS IN 
  THE FOOTHILLS.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PARADISE...AUBURN.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO
  LIVESTOCK AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS. 

&&

$$

BARUFFALDI
005 
WWUS76 KSTO 110112
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
512 PM PST SAT NOV 10 2012

...AREAS OF FREEZING TEMPERATURES AND FROST EXPECTED ACROSS THE
SACRAMENTO VALLEY AND SIERRA NEVADA FOOTHILLS SUNDAY MORNING...

.A COLD LOW PRESSURE SYSTEM WILL BE EXITING THE REGION THIS
EVENING. CLEAR SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH
LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. UP TO 6 HOURS OF FREEZING
TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY LATE TONIGHT AND INTO EARLY SUNDAY
MORNING. AREAS OF FROST ARE ALSO EXPECTED ACROSS MUCH OF THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT
SIERRA FOOTHILLS AND OVER THE LOWER ELEVATIONS OF LAKE COUNTY.

CAZ015-016-111700-
/O.UPG.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/
/O.NEW.KSTO.FZ.W.0001.121111T1000Z-121111T1700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
512 PM PST SAT NOV 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY. THE
FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. 

* TEMPERATURES: LOWS MAINLY FROM 28 TO 32. 

* TIMING: FREEZING TEMPERATURES EXPECTED FROM 2 AM TO 9 AM PST. 

* LOCATIONS INCLUDE: MUCH OF THE NORTHERN AND CENTRAL SACRAMENTO
  VALLEY INCLUDING REDDING...RED BLUFF...CHICO...MARYSVILLE...
  WILLOWS AND WILLIAMS.

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ017>019-111600-
/O.CON.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
512 PM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

* TEMPERATURES: IN THE LOW TO MID 30S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...FAIRFIELD. 

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS.

&&

$$

CAZ064-066-067-111600-
/O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...PARADISE
512 PM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY BELOW 2000 FEET...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PARADISE...LAKEPORT...AND THE MOTHERLODE. 

* IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO 
  LIVESTOCK AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD
BRING PETS AND COLD SENSITIVE PLANTS INDOORS.

&&

$$

JHM
757 
WWUS76 KSTO 111559
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
759 AM PST SUN NOV 11 2012



CAZ015-016-111700-
/O.CAN.KSTO.FZ.W.0001.000000T0000Z-121111T1700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
759 AM PST SUN NOV 11 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FREEZE
WARNING HAS BEEN CANCELLED.

$$

CAZ017>019-064-066-067-111700-
/O.CAN.KSTO.FR.Y.0001.000000T0000Z-121111T1600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...STOCKTON...MODESTO...PARADISE
759 AM PST SUN NOV 11 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FROST
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 9:55 AM PST, 5 hours 11 minutes earlier.

Area forecast discussion, Nov 9, 9:55 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
955 AM PST FRI NOV 9 2012

.SHORT TERM DISCUSSION...

UPPER LEVEL LOW IS CURRENTLY SITUATED NEAR THE SAN FRANCISCO BAY
AREA AND IS TRAVERSING SOUTHEASTWARD. THIS SYSTEM CONTINUES TO
BRING SCATTERED RAIN AND SNOW SHOWERS ACROSS THE FORECAST AREA...
WITH THE MAIN BANDS NOW ALONG THE SIERRA NEVADA. PRECIPITATION
REPORTS HAVE GENERALLY REMAINED BELOW 0.25 INCH ACROSS THE
VALLEY...WITH HIGHER AMOUNTS ALONG THE SIERRA. BASED ON SURFACE
REPORTS...SNOW LEVELS APPEAR TO BE AROUND 2000 FT IN SHASTA
COUNTY. A RAIN/SNOW MIX HAS BEEN REPORTED DOWN TO BETWEEN 2000 AND
2500 FT ALONG THE SIERRA FOOTHILLS.

UPPER TROUGH AXIS WILL ROTATE TO THE EAST INTO NEVADA TODAY.
HOWEVER WITH THE COLD POOL ALOFT STILL IN PLACE...SCATTERED
SHOWERS WILL LIKELY CONTINUE ACROSS THE FORECAST AREA TODAY INTO
TONIGHT. THE HIGHER RESOLUTION NAM AND WRF MODELS ARE SHOWING
AREAS OF ENHANCED INSTABILITY ALONG THE SIERRA THIS AFTERNOON.
GIVEN THIS CONVECTIVE NATURE AND LOW SNOW LEVELS...THE MOUNTAINS
COULD SEE ANOTHER ROUND OF HIGH SNOW-RATIO ACCUMULATION THROUGH
TONIGHT...AND MAY POSSIBLY MIX WITH ICE PELLETS AT TIMES. WE HAVE
EXTENDED THE SNOW ADVISORY ABOVE 3000 FT AS A RESULT.

SHOWERS SHOULD BE ON THE DECLINE TONIGHT ACROSS MOST OF THE
FORECAST AREA TONIGHT AS SUBSIDENCE INCREASES ON THE BACKSIDE OF
THE TROUGH. SNOW SHOWERS COULD CONTINUE ALONG THE HIGHER SIERRA
THROUGH SATURDAY AFTERNOON.

NEXT FORECAST CONCERN WILL BE POSSIBLE LOW ELEVATION FROST
SATURDAY AND SUNDAY MORNINGS. AT THIS JUNCTURE...IT LOOKS LIKE
ENOUGH CLOUD COVER WILL REMAIN IN PLACE SATURDAY MORNING TO KEEP
SURFACE TEMPS ABOVE FREEZING. SUNDAY MORNING MAY BE A DIFFERENT
STORY HOWEVER...AS SKIES WILL START OFF CLEAR WITH LIGHT WINDS.
THERE DOES APPEAR TO BE ANOTHER BATCH OF CLOUD COVER MOVING IN
AROUND SUNRISE SUNDAY...BUT MAY NOT GREATLY IMPACT OVERNIGHT LOWS.
GUIDANCE SUGGESTS LOWS COULD REACH THE UPPER 20S TO MID 30S ACROSS
THE SACRAMENTO VALLEY...AND IN THE MID TO UPPER 20S ALONG THE
SIERRA FOOTHILLS. THIS WOULD BE SUPPORTIVE OF AT LEAST PATCHY
FROST ACROSS MUCH OF THE REGION.

WESTERLY FLOW ALOFT WILL REMAIN OVER THE REGION SUNDAY INTO
MONDAY. A WEAK SHORTWAVE WILL PASS THROUGH THE PACIFIC NORTHWEST
IN THIS TIMEFRAME...BUT AT THIS JUNCTURE IT LOOKS LIKE THE MAIN
IMPACTS WILL REMAIN TO OUR NORTH. DANG

.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)

EXTENDED MODELS ALL SEEM TO WANT TO SPLIT THIS NEXT SYSTEM AS IT
PUSHES ONTO THE COAST WHICH SLOWS ITS PROGRESS EASTWARD. WITH THE
UPPER TROUGH IN VICINITY OF THE COAST...GENERAL SHOWER THREAT MUST
CONTINUE INTO THE MIDDLE OF NEXT WEEK. TIMING AND POSITIONING
DIFFERENCES CONTINUE WITH THE EXTENDED MODELS AND HOW THEY HANDLE
THE SPLITTING TROUGH SO CONFIDENCE IN EXTENDED FORECAST IS LOW
ESPECIALLY BY THE END OF NEXT WEEK WHEN SIGNIFICANT DIFFERENCES IN
THE MODELS DEVELOP OVER THE WEST COAST. WHATEVER THE
OUTCOME...COOLER THAN NORMAL DAYTIME TEMPERATURES APPEAR TO REMAIN
THE RULE THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...

SCATTERED SHOWER ACTIVITY CONTINUES ACROSS NORCAL
TODAY...PARTICULARLY OVER THE HIGHER ELEVATIONS. ANOTHER IMPULSE
MOVING THROUGH THIS AFTERNOON WILL LEAD TO INCREASED SHOWER
ACTIVITY OVER THE CENTRAL VALLEY LATER TODAY. EXPECT PERIODS OF
LOCAL MVFR CONDITIONS IN THE VALLEY DURING SHOWERS AND/OR
ISOLATED THUNDERSTORMS...OTHERWISE VFR CONDITIONS PREVAIL WITH
CLEARING SKIES OVERNIGHT. FOR THE MOUNTAINS...VFR/MVFR CONDITIONS
TODAY INTO TONIGHT WITH PERIODS OF IFR/LIFR DURING SNOW SHOWERS.
SNOW LEVELS WILL BE AS LOW AS 2500FT. WINDS WILL GENERALLY BE
LIGHT...UNDER 10KTS MOST LOCATIONS. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM PST SATURDAY WEST SLOPE
NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Nov 9, 7:00 AM PST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI NOV 9 2012

CAZ013>019-063-064-066>069-101500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL BRING SHOWERS TO
THE NORTH STATE TODAY AND A THREAT OF THUNDERSTORMS TO PARTS OF THE
CENTRAL VALLEY AND DELTA. LIGHT SNOWFALL WILL REACH DOWN INTO THE
FOOTHILLS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

FREEZING TEMPERATURES WILL BE POSSIBLE IN THE CENTRAL VALLEY SUNDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Nov 9, 9:30 AM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SNOW             1 WNW COLFAX            39.10N 120.97W
11/09/2012  U0.0 INCH        PLACER             CA   TRAINED SPOTTER

            RAIN AND SNOW MIX. NOT STICKING.

&&

IRIS SYSTEM
Local storm report, Nov 9, 9:33 AM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SLEET            2 E CHEROKEE            39.37N 121.01W
11/09/2012  U0.0 INCH        NEVADA             CA   TRAINED SPOTTER

            SHORT, INTENSE SHOWER. NO ACCUMULATION YET.

&&

IRIS SYSTEM
Local storm report, Nov 9, 10:07 AM PST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1007 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 NW ALMANOR            40.23N 121.19W
11/09/2012  M7.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            VERY LIGHT, FLUFFY SNOW. CLEARING SKIES AT
            10:00 AM.

&&

IRIS SYSTEM
Local storm report, Nov 9, 10:09 AM PST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SACRAMENTO CA
1009 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 NW ALMANOR            40.23N 121.19W
11/09/2012  M7.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            VERY LIGHT, FLUFFY SNOW. CLEARING SKIES AT
            10:00 AM.

0925 AM     SLEET            2 E CHEROKEE            39.37N 121.01W
11/09/2012  U0.0 INCH        NEVADA             CA   TRAINED SPOTTER

            SHORT, INTENSE SHOWER. NO ACCUMULATION YET.

0925 AM     SNOW             1 WNW COLFAX            39.10N 120.97W
11/09/2012  U0.0 INCH        PLACER             CA   TRAINED SPOTTER

            RAIN AND SNOW MIX. NOT STICKING.

0900 AM     SNOW             2 W TWAIN HARTE         38.04N 120.26W
11/09/2012  U1.0 INCH        TUOLUMNE           CA   TRAINED SPOTTER

            1 INCH ON THE GROUND, COMING DOWN PRETTY
            HARD RIGHT NOW. FRIENDS AT DODGE RIDGE
            REPORT 4 TO 6 INCHES AT 7K'.

0830 AM     SNOW             1 E QUINCY              39.92N 120.90W
11/09/2012  U3.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            3 INCHES ON GROUND.

0800 AM     SNOW             PACIFIC HOUSE           38.76N 120.50W
11/09/2012  U3.0 INCH        EL DORADO          CA   TRAINED SPOTTER

            1 INCH OF SNOW ON GROUND. TEMPS: 44/32/32 24
            HR PCPN: 0.47/0.5/1

0414 AM     SNOW             1 SSE CEDAR RIDGE       38.06N 120.27W
11/09/2012  U3.0 INCH        TUOLUMNE           CA   TRAINED SPOTTER

            2-3 INCHES OF SNOW. ELEV IS 4,050 SNOW
            DURATION 24 HOURS

1250 AM     SNOW             2 N GREENVILLE          40.17N 120.94W
11/09/2012  U0.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            24 HOUR TOTAL 5 INCHES.

0223 PM     HAIL             8 WNW DAIRYVILLE        40.31N 122.35W
11/08/2012  E0.25 INCH       TEHAMA             CA   TRAINED SPOTTER

            ACCUMULATING PEA SIZE HAIL

&&

IRIS SYSTEM
Local storm report, Nov 9, 10:24 AM PST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             2 SSE LOVELOCK          39.86N 121.56W
11/09/2012  M0.5 INCH        BUTTE              CA   TRAINED SPOTTER

            LIGHT SNOW FALLING NOW.

&&

IRIS SYSTEM
Local storm report, Nov 9, 10:25 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1025 AM PST FRI NOV 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             1 WSW SOULSBYVILLE      37.99N 120.28W
11/09/2012  M1.0 INCH        TUOLUMNE           CA   TRAINED SPOTTER

            OVERNIGHT ACCUMULATION. MODERATE SNOW
            FALLING NOW.

&&

IRIS SYSTEM

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.